Alert archive / South Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 6, 1997, 8:52 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 8:52 AM EDT (12:52 UTC)
- Expired
- Jun 6, 1997, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 061253 FFWCHS SCC015-019-061600- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 852 AM EDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CAROLINA ...BERKELEY COUNTY...CHARLESTON COUNTY AT 830 AM...VERY HEAVY RAINS CONTINUED TO AFFECT PORTIONS OF CHARLESTON AND BERKELEY COUNTY ESPECIALLY IN THE VICINITY OF CHARLESTON...WITH OVER ONE INCH OF RAINFALL IN LESS THAN AN HOUR. MORE TORRENTIAL RAINS ARE EXPECTED THROUGH 11 AM. THESE HEAVY RAINS WILL WORK IN COMBINATION WITH THE MORNING HIGH TIDE AND RESULT IN MORE SERIOUS FLOODING. THE FLOOD- PRONE AREAS OF DOWNTOWN CHARLESTON AND OTHER URBAN LOCATIONS OF THE WARNED AREA WILL BE MOST AT RISK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CA R TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:41 AM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 2:41 AM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 240 AM EDT FRI JUN 6 1997 TROF CONT OVR ERN HALF OF US WITH CUTOFF FORMING FROM 36-48 HRS. VORT MAXES ROTATING THRU WITH SFC LO TO THE S MAINTAINING RATHER STRONG NE/E PF THRU TODAY AND INTO SAT. SHALLOW CSTL FLDG HEADER WL BE NEEDED AGAIN THIS EVE WITH THESE CONDS...MRP GUID SHOWING ABOVE 1.0 FT ABV FCST FOR THE NEXT 48 HRS. MSTR TO REMAIN IN PLACE WITH MODELS DIFFERING ON UPR SUPPORT FOR CONVXTN AND AGAIN LIKE ETA SOLUTION BETTER THAN NGM...WHICH IS MISSING EVEN PRESENT PCPN. RAIN WITH SCT TSTMS WOULD WORK FOR THE WORDING. TEMPS WELL BLO SEASONAL AVG AND WL NOT HAVE MUCH IN THE WAY OF MAX TO MIN DIFFS WITH FLO...CLDS...AND ANTICIPATED PCPN. CWF TO MAINTAIN WELL ABV SCA FOR ENTIRE PD. CCF CHS ARPT 71/62/74 +96 CHS CITY 70/64/73 SAV ARPT 72/63/75 976 CWF ...SCA... ...SHALLOW CSTL FLDNG AT HI TIDE THIS EVE... .TODAY...NE WIND 20 TO 25 KT SHIFTING E. SEAS 9 FT. RAIN WITH SCT TSTMS. .TONIGHT...E WIND 20 KT. SEAS 8 FT. RAIN WITH SCT TSTMS. .SAT...E WIND 15 TO 20 KT. SEAS 7 FT. SHOWERS AND SCT TSTMS. MJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:49 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 5 hr |
Nearby
Flash Flood Warnings in South Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.